Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 209, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 16, 2007, 7:53 PM CDT for Atascosa County, Texas. It took effect at Jun 16, 2007, 7:58 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2007, 7:53 PM CDT (00:53 UTC)
- In effect from
- Jun 16, 2007, 7:58 PM CDT
- Expired
- Jun 17, 2007, 12:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Atascosa County, TX
The radar
The Austin/San Antonio radar (KEWX), 102 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 170058
FFWEWX
TXC013-170500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
753 PM CDT SAT JUN 16 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATASCOSA COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITIES OF...POTEET...PLEASANTON...JOURDANTON...
CHRISTINE...CHARLOTTE...CAMPBELLTON...
* UNTIL MIDNIGHT CDT
* AT 745 PM CDT...NWS METEOROLOGISTS HAVE DETERMINED THAT FLASH FLOODING
IS IMMINENT IN ATASCOSA COUNTY DUE TO HEAVY RAINS OF 2 TO 3 INCHES
IN THE PAST 2 HOURS...AND THE POTENTIAL FOR ANOTHER 1 TO 3 INCHES
OF RAIN BY 1000 PM CDT.
* LOCATIONS IN THE WARNING PARTICULARLY THREATENED ARE ALONG BONITA
CREEK...GOOSE CREEK...PARTIA CREEK...AND TURKEY CREEK. EVEN AFTER
THE RAIN ENDS...FLOOD WATERS WILL BE SLOW TO LOWER AND FLOODING IS
LIKELY TO CONTINUE UNTIL MIDNIGHT.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST
FLOOD INFORMATION.
LAT...LON 2866 9879 2864 9830 2877 9810 2911 9842
2923 9878
$$2 follow-up statements
000
WGUS74 KEWX 170231
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
927 PM CDT SAT JUN 16 2007
TXC013-170500-
ATASCOSA TX-
927 PM CDT SAT JUN 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
ATASCOSA COUNTY...
AT 924 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED 8 INCHES OF
WATER COVERING STATE HIGHWAY 16 ONE MILE NORTH OF THE ATASCOSA
MCMULLEN COUNTY LINE. A LINE OF THUNDERSTORMS, EXTENDING FROM DEVINE
TO 15 MILES SOUTHWEST OF CHARLOTTE, WILL TRACK ACROSS THE SAME AREA
THAT HAS ALREADY RECEIVED 1 TO 3 INCHES OF RAIN THIS EVENING.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JOURDANTON...CHRISTINE...PLEASANTON...LEMING AND CAMPBELLTON
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. TURN AROUND DONT DROWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2866 9879 2864 9830 2877 9810 2911 9842
2923 9878
$$000
WGUS74 KEWX 170334
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1030 PM CDT SAT JUN 16 2007
TXC013-170500-
ATASCOSA TX-
1030 PM CDT SAT JUN 16 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
ATASCOSA COUNTY...
AT 1024 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM JOURDANTON TO 8 MILES SOUTH OF
CHRISTINE...MOVING EAST AT 20 MPH. A DEVELOPING LINE OF
THUNDERSTORMS IN FRIO COUNTY WILL MOVE INTO ATASCOSA COUNTY. THE
COMBINED RAINS WILL ADD ANOTHER ONE TO TWO INCHES OF RAIN COUNTY
WIDE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANTON...LEMING AND CAMPBELLTON
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 2866 9879 2864 9830 2877 9810 2911 9842
2923 9878
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:45 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 16, 6:45 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CDT SAT JUN 16 2007 .AVIATION... EXTREMELY DIFFICULT TAFS PAST THE FIRST FEW HOURS AS MESOSCALE BOUNDARIES WILL RESULT IN TSRA/SHRA FORMING NEARLY ANYWHERE...AND STORMS THAT DO DEVELOP WILL DRIFT SLOWLY FROM THE INITIATION POINT. MOREOVER...PROXIMITY TO THE UPPER LOW MEANS STORMS WILL MOVE IN A VARIETY OF DIRECTIONS...THUS NO CLEAR VECTORING THAT WILL LAST FOR ANY APPRECIABLE AMOUNT OF TIME. IN GENERAL...TRIED TO SHOW THE LARGE OUTFLOW BOUNDARYS EFFECTS FOR KSSF/KSAT/KHYI/KAUS THROUGH 03Z. OTHERWISE...WENT WITH TEMPO OR VC INDICATION OF PRECIP THROUGH 06Z...THEN WITH PROB30 OF AVERAGE TSRA AFTER THAT THROUGH TOMORROW AFTERNOON. WILL UPDATE TO STRONGER MENTION OF TSRA WITH GUSTY WINDS AND LOWER VSBY/CIG IF AN MCS DEVELOPS OVER THE NORTHERN HILL COUNTRY...BUT FEEL THIS IS TOO LOW OF PROBABILITY TO HAMMER THE TAFS THIS FAR OUT. && .PREV DISCUSSION... /ISSUED 258 PM CDT SAT JUN 16 2007/ DISCUSSION...THE UPPER LOW CONTINUES TO ROTATE ACROSS CENTRAL AND SOUTH CENTRAL TEXAS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS ARE BEGINNING TO RE-DEVELOP ACROSS THE REGION NOW AS AFTERNOON HEATING TAKES AFFECT. IN SOUTHERN PORTIONS OF OUR CWFA WHERE LESS CLOUD COVER EXISTS...TEMPERATURES HAVE ALREADY REACHED THE MID TO UPPER 80S. THESE AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS WITH AMPLE HEATING. ROUND TWO OF AN MCS LOOKS TO BE ON TAP FOR TONIGHT. THE GFS IN PARTICULAR HAS A BULLS-EYE OF HEAVY PRECIPITATION OVER THE EASTERN AND SOUTHWESTERN PORTIONS OF OUR CWFA. THIS CONTINUES THROUGH 12Z AND 18Z SUNDAY. FOR THIS REASON...WE HAVE EXTENDED THE FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON. RAIN AMOUNTS IN GENERAL SHOULD RANGE FROM 2 TO 3 INCHES...WITH ISOLATE HIGHER AMOUNTS OF 5 INCHES OR HIGHER. MODELS ARE IN GOOD AGREEMENT AND SHOW THE UPPER LOW OPENING UP ON SUNDAY AND TRACKING EASTWARD OUT OF OUR AREA BY MONDAY...AS HIGH PRESSURE BUILDS INTO THE WESTERN COUNTIES. HIGH TEMPERATURES WILL REMAIN BELOW NORMAL FOR THE WEEKEND WITH LOTS OF CLOUD COVER AND RAIN POTENTIAL. ONCE THIS SYSTEM MOVES EAST OF THE AREA ON MONDAY...TEMPERATURES WILL RETURN TO MORE SEASONAL NORMALS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 70 83 73 91 76 / 80 70 40 20 10 AUSTIN BERGSTROM INTL AIRPORT 70 85 73 92 75 / 80 70 40 20 10 DEL RIO INTL AIRPORT 71 90 75 98 78 / 50 20 20 - - SAN ANTONIO INTL AIRPORT 70 84 73 92 77 / 80 70 30 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 26/06/05
Hazardous weather outlook, Jun 16, 12:30 PM CDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1230 PM CDT SAT JUN 16 2007 TXZ171>173-183>194-202>209-217>225-228-171730- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1230 PM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS WILL CONTINUE TO BE THE PRIMARY TRIGGER FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND FLASH FLOODING TONIGHT. AN ISOLATED SEVERE THUNDERSTORM IS ALSO POSSIBLE LATER THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY AFTERNOON. THE THREAT OF HEAVY RAINFALL WILL CONTINUE INTO SUNDAY MAINLY ACROSS THE EASTERN HALF OF THE REGION. THE UPPER LEVEL STORM SYSTEM OVER CENTRAL TEXAS IS EXPECTED TO WEAKEN AND MOVE SLOWLY EASTWARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 8:04 PM CDT | Flash Flood Warning | EWX | Medina | 4 hr |
| Jun 16, 9:44 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| Jun 16, 11:50 PM CDT | Flash Flood Warning | EWX | Medina | 115 min |
| Jun 17, 1:24 AM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| Jun 17, 12:16 PM CDT | Flash Flood Warning | EWX | Lee | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.